Nebraska, 2020

Damaging Winds in Nebraska, June 6, 2020

June 6, 2020 · NWS CYS · 31 events in 8 counties and zones

The derecho that was moving through southeast Wyoming and northeast Colorado continued across the Nebraska Panhandle with severe and significant wind gusts. Received numerous reports of sheds blown over, metal roofs ripped off outbuildings, and large trees uprooted.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

The derecho that was moving through southeast Wyoming and northeast Colorado continued across the Nebraska Panhandle with severe and significant wind gusts. Received numerous reports of sheds blown over, metal roofs ripped off outbuildings, and large trees uprooted. Two injuries were reported as metal siding was blown across a highway striking two motorcyclists.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 6, 1:31 PM MST, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 6, 1:31 PM MST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
231 PM MDT Sat Jun 6 2020

.Meso Update...
Issued at 1106 AM MDT Sat Jun 6 2020

Latest radar loop from KGJX was showing a strong line of
convection occurring just southwest of Grand Junction. Latest
satellite loop was showing a nice pocket of instability ahead of
that line of strong convection with around 60 degree dewpoints in
Grand Junction yielding to instability around 1000j/kg. In
addition, there is strong subsidence building behind that line
which is most likely resulting in 70+ mph wind gusts. That is
quite impressive for this region of the country where widespread
severe storms are a rarity. Before this cluster of convection
moves our direction we may see some intensification of this area
of showers in northern Colorado. The HREF is showing some
indication of this occurring during the next hour or so. This may
yield to some wind gusts up to 60 mph with these showers and
isolated thunderstorms at the leading edge of the 50 to 70kt 500mb
jet streak. However, our main concern appears to be with this
secondary line of convection currently moving through Grand
Junction. The latest HRRR has this secondary line moving into the
southwest portion of our area by 21z and pushes quickly northeast
into the Nebraska panhandle by 00Z. The main threat with this
line of storms will be 70+ mph winds with some pockets of hail. If
some of these storms do produce some larger hail then it may
create more damage especially if it is wind driven. A tornado
cannot be ruled with good 0-1km storm relativity helicity
100-200m^2/s^2 along the leading edge of this line, but it will
most likely be very brief. This line of convection should move out
of the area by 03Z.

Stay tuned to weather updates this afternoon. These storm motions
will be very quick at speeds of 50 to 70 mph, and things will
evolve quickly. When a warning is issued be sure to take
appropriate shelter.

.SHORT TERM...(Today & Tonight)
Issued at 400 AM MDT Sat Jun 6 2020

A complicated forecast scenario across southeast Wyo & the western
Neb Panhandle over the next 12-24 hours. Main weather concerns are
dealing with the potential for widespread severe thunderstorms, as
well as strong (non-convective) winds across portions of the high-
plains. The latest GOES 16/17 Water Vapor satellite loop indicates
a vigorous mid & upper-level short wave currently moving ashore in
southern CA. Abundant moisture was seen streaming northward across
the 4 Corners & central Rockies, contributing to widespread shower
activity across western CO & WY. A few wind gusts of 60-70 MPH are
already being observed with some of these showers.

The aforementioned short wave is expected to continue to intensify
& lift rapidly northeastward over the next few hours with the main
trough axis reaching the WY/CO border by 18-21z. Prior to that, we
should see a gradual uptick in clouds as well as showers/storms as
leading H5 vort energy overspreads the region early this AM. There
continue to be concerns with the potential for early morning cloud
cover and precipitation to contaminate the warm sector and perhaps
limit potential instability. Even so, high-resolution models still
suggest a narrow window of opportunity for higher CAPE values near
2500 J/kg over mainly the western Nebraska Panhandle between 18z &
21z today with dew points in the lower 60s. It appears likely that
more robust convection will begin increasing in coverage along the
Laramie Range by 18z with significant dynamic forcing, with storms
rapidly spreading north & east as capping erodes. Southerly 500 mb
flow of 50+ knots will support quick storm motions along with good
chances for severe wind gusts. Deep & intense, unidirectional flow
aloft will provide effective vertical shear values up to 70 knots,
more than sufficient for organized storms w/ a mainly linear storm
mode given straight low-level hodographs. The orientation of low &
mid-level winds will also support substantial rear inflow and cold
pool development with multiple bowing line segments. Soundings are
showing up to 70 knots available within the lowest 5k-10k feet, so
significant (75+ MPH) thunderstorm wind gusts are possible through
the afternoon. This threat may come in multiple waves as mid-level
short wave energy pivots across the CWA through about 00z. SPC ENH
Risk for the northern NE Panhandle & SLGT for the remainder of the
CWA look reasonable, albeit still conditional based on instability
fields.

The threat for hail and/or tornadoes is less certain. Hail may not
become particularly large today given the linear storm mode, but a
small chance may exist for a couple of discrete supercells to take
shape ahead of the main storm complex. If these discrete storms do
develop while sufficient instability still exists (models continue
to show this decreasing rapidly through the afternoon), hail to 2"
in diameter would be possible given the available shear supporting
intense, rotating updrafts. Hail sizes may otherwise by limited by
competing updrafts w/ winds becoming a dominant threat w/ westward
extent as instability wanes. The tornado threat today is low given
limited hodograph curvature, but a non-zero threat does exist over
the Nebraska Panhandle with any discrete storms as soundings still
show some modest veering in the lowest kilometer w/ fairly intense
speed shear leading to strong 0-1 km SRH near the surface low. The
surface low should move into southwestern SD by 0z this evening w/
west to southwesterly surface winds developing in its wake, likely
contributing to decreasing convective activity toward evening.

In addition to the convective wind gust threat, a period of strong
winds may develop over the southern Nebraska Panhandle by early to
mid afternoon. An increasing surface pressure gradient, coupled w/
700-800 mb flow in excess of 55 knots and cooling thermal profiles
enhancing low-level mixing, could support high wind gusts where t-
storms are not present. There were two reasons for not issuing the
High Wind Warning with this package. 1) Clouds may yield lower LRs
than forecast soundings indicate, and 2) We fully anticipate winds
to be near severe criteria with afternoon convection, which should
be a higher overall hazard to life and property than general winds
today. The day shift will need to monitor this as well.

.LONG TERM...(Sunday - Friday)
Issued at 400 AM MDT Sat Jun 6 2020

Deep upper-level troughing over the northwestern CONUS will likely
continue to promote shower & thunderstorm chances through at least
Monday w/ a significant cold frontal passage on Monday expected to
plunge 700 mb temperatures into the single digits to around 0 C by
00z Tue. Lows Tuesday morning may be at or near freezing for areas
along/west of I-25 w/ even some light snow possible. Yes, you just
read that correctly for June 8th-9th. Starting to trend warmer and
drier mid/late week with a return to upper-level ridging.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Thunderstorms developing late this morning across western CO will be
the main aviation hazard heading into this afternoon as these storms
make their way towards area terminals. Wind gusts exceeding 50 kts
are a high possibility with these storms while elevated winds will
continue throughout the day and early evening. Storms will approach
KRWL as soon as 19z while eventually making their way into the
Nebraska Panhandle around 21-22z. VFR conditions are expected with
these storms as higher cloud bases expected, however temporary drops
in visibility will be possible in the heaviest TSTM activity.

&&

.FIRE WEATHER...
Issued at 228 PM MDT Sat Jun 6 2020

Dry and windy conditions are expected on Sunday especially east
of the Laramie Range with gusts of 20 to 30 mph from the south-
southwest. Mixing heights will range from 10 to 12kft. Some
scattered afternoon showers and thunderstorms will also be
possible west of Laramie on Sunday afternoon. Cooler conditions
will take place on Monday and Tuesday as an upper level trof moves
through the area. This trof will bring some scattered rain
showers with even snow showers above 7000ft Monday night into
Tuesday morning.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...CLH
LONG TERM...CLH
AVIATION...MB
FIRE WEATHER...REC
Hazardous weather outlook, Jun 6, 5:24 AM MST, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
624 AM MDT Sat Jun 6 2020

NEZ002-003-019>021-054-055-095-096-WYZ101>119-071230-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
624 AM MDT Sat Jun 6 2020

This hazardous weather outlook is for portions of panhandle
Nebraska...western Nebraska...east central Wyoming...south
central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Numerous thunderstorms are expected across a large portion of the
area this afternoon. The most likely time frame for severe
thunderstorms will be between Noon and 6 PM today. Wind gusts to
70 MPH will be the primary hazard, although isolated hail up to
golf ball size is also possible especially over western Nebraska.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Daily chances for showers and thunderstorms will persist through
at least Monday afternoon. Chances for severe weather appear low
at this time.

A strong cold front will force overnight lows into the mid 30s
for areas along and west of Interstate 25 on Monday night.
Freezing temperatures are possible.

.Spotter information statement...

Spotter activation may be necessary this afternoon.

In the hours before

Local storm report, Jun 6, 3:42 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT SAT JUN 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     8 S SIBLEY PEAK         42.32N 105.05W
06/06/2020  M79 MPH          PLATTE             WY   MESONET

            COLEMAN MESONET SITE ALONG I25-US26-US87
            WIND GUST OF 79MPH.

&&

BMW
Local storm report, Jun 6, 3:57 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT SAT JUN 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND GST     GUN BARREL              41.44N 104.34W
06/06/2020  M68 MPH          LARAMIE            WY   MESONET

            MESONET STATION KGUN GUN BARREL (WYDOT).

&&

AW
Local storm report, Jun 6, 3:59 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
459 PM MDT SAT JUN 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     4 WSW PINE BLUFFS       41.15N 104.13W
06/06/2020  M67 MPH          LARAMIE            WY   AWOS

            AWOS STATION K82V PINE BLUFFS AIRPORT - 82V.

&&

AW
Local storm report, Jun 6, 4:01 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
501 PM MDT SAT JUN 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND GST     8 ENE CHEYENNE          41.18N 104.64W
06/06/2020  M60 MPH          LARAMIE            WY   MESONET

            MESONET STATION UP166 8.4 E NORTH CHEYENNE
            (UPR).

&&

AW
Local storm report, Jun 6, 4:05 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT SAT JUN 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND GST     ESTERBROOK              42.42N 105.36W
06/06/2020  M65 MPH          CONVERSE           WY   MESONET

            MESONET STATION ESTW4 23 S DOUGLAS -
            ESTERBROOK RAWS - EBK.

&&

AW
Local storm report, Jun 6, 4:08 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
508 PM MDT SAT JUN 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND GST     1 ESE GUERNSEY          42.26N 104.73W
06/06/2020  E56 MPH          PLATTE             WY   PUBLIC

            CAMP GUERNSEY.

&&

AW

The radar

The Cheyenne radar (KCYS), 79 km away, was scanning. The volume nearest the first event began at 23:10 UTC.

Open the radar archive at this moment

Event by event

31 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Banner

When
June 6, 4:10 PM MST
Where
Banner County, 13.61 mi W of Harrisburg
Measured
58 kt (67 mph) measured gust
Reported by
AWOS
Coordinates
41.520, -104.000

AWOS station K1BW - Bravo Madis reported wind gust 14 miles west of Harrisburg, NE.

Thunderstorm Wind, Kimball

When
June 6, 4:15 PM MST
Where
Kimball County, (Ibm)kimball Arpt
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
41.180, -103.680

AWOS station KIBM - Kimball Municipal Airport reported wind gust.

Thunderstorm Wind, Scotts Bluff

When
June 6, 4:42 PM MST
Where
Scotts Bluff County, 0.51 mi E of (Bff)helig Field
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.870, -103.580

ASOS station KBFF - Scottsbluff Airport reported wind gust.

Thunderstorm Wind, Scotts Bluff

When
June 6, 4:44 PM MST
Where
Scotts Bluff County, 1.24 mi NE of Scottsbluff
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.880, -103.650

Report from mPING of 1 inch tree limbs broken and shingles blown off.

Thunderstorm Wind, Scotts Bluff

When
June 6, 4:46 PM MST
Where
Scotts Bluff County, (Bff)helig Field
Measured
61 kt (70 mph) measured gust
Reported by
ASOS
Coordinates
41.870, -103.590

ASOS station KBFF - Scottsbluff Airport reported wind gust along with 46 MPH sustained winds.

Thunderstorm Wind, Scotts Bluff

When
June 6, 4:47 PM MST
Where
Scotts Bluff County, Melbeta
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.780, -103.520

Reports of windows broken out of home.

Thunderstorm Wind, Scotts Bluff

When
June 6, 4:47 PM MST
Where
Scotts Bluff County, Melbeta
Measured
65 kt (75 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.780, -103.520

Reported wind gust from a Davis System.

Thunderstorm Wind, Cheyenne

When
June 6, 4:52 PM MST
Where
Cheyenne County, 2.07 mi W of Dalton
Measured
57 kt (66 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.410, -103.010

Davis System measured wind gust.

Thunderstorm Wind, Scotts Bluff

When
June 6, 4:54 PM MST
Where
Scotts Bluff County, Melbeta
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.780, -103.520

Pivot damage from wind gusts reported south of Melbeta.

Thunderstorm Wind, Cheyenne

When
June 6, 4:58 PM MST
Where
Cheyenne County, 2.14 mi NNE of Brownson
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
41.220, -103.100

Mesonet station K1GW - Golf (Sidney) reported wind gust 4 miles north-northwest of Brownson, NE.

Thunderstorm Wind, Scotts Bluff

When
June 6, 5:00 PM MST
Where
Scotts Bluff County, 0.51 mi E of (Bff)helig Field
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
41.870, -103.580

ASOS station KBFF - Scottsbluff Airport reported wind gust.

Thunderstorm Wind, Scotts Bluff

When
June 6, 5:04 PM MST
Where
Scotts Bluff County, 0.69 mi N of Scottsbluff
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.880, -103.670

Nebraska Public Power District reports 3,361 customers without power in the Scottsbluff area due to wind.

Thunderstorm Wind, Scotts Bluff

When
June 6, 5:05 PM MST
Where
Scotts Bluff County, 0.69 mi N of Scottsbluff
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.880, -103.670

Railroad cross beam broken at Ave B in Scottsbluff.

Thunderstorm Wind, Cheyenne

When
June 6, 5:05 PM MST
Where
Cheyenne County, (Sny)sidney Arpt
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
41.100, -102.990

ASOS station KSNY - Sidney Municipal Airport reported gust with 33 MPH sustained winds.

Thunderstorm Wind, Scotts Bluff

When
June 6, 5:06 PM MST
Where
Scotts Bluff County, 1.38 mi S of Scottsbluff
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.850, -103.670

Report of a roof blown off a building.

Thunderstorm Wind, Scotts Bluff

When
June 6, 5:07 PM MST
Where
Scotts Bluff County, 0.69 mi S of Mc Grew
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.740, -103.420

Reports of power poles broken along a 3 to 4 mile stretch of road 1 mile west of McGrew.

Thunderstorm Wind, Scotts Bluff

When
June 6, 5:07 PM MST
Where
Scotts Bluff County, 2.58 mi E of Mc Grew
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.750, -103.370

Power outages due to wind gusts reported in Bayard and surrounding rural areas.

Thunderstorm Wind, Scotts Bluff

When
June 6, 5:07 PM MST
Where
Scotts Bluff County, Melbeta
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.780, -103.520

Several small outbuildings blown over, metal roofs stripped off, large trees blown over, and pivots flipped over in the Melbeta area.

Thunderstorm Wind, Scotts Bluff

When
June 6, 5:07 PM MST
Where
Scotts Bluff County, 0.51 mi E of Scottsbluff
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
41.870, -103.660

Tree blew over and came through the roof of a house in Scottsbluff, NE. No injuries reported.

Thunderstorm Wind, Scotts Bluff

When
June 6, 5:14 PM MST
Where
Scotts Bluff County, Mitchell
Measured
56 kt (64 mph) estimated gust
Injuries
2 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
41.940, -103.810

Reports of tin being blown off a shed and rolling across US 26 striking two motorcyclists. Highway was shutdown and 2 injuries were reported.

Thunderstorm Wind, Box Butte

When
June 6, 5:16 PM MST
Where
Box Butte County, Alliance
Measured
54 kt (62 mph) measured gust
Reported by
Broadcast Media
Coordinates
42.100, -102.870

Davis station measured wind gust.

Thunderstorm Wind, Box Butte

When
June 6, 5:20 PM MST
Where
Box Butte County, Alliance
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.100, -102.870

Multiple 3 to 4 inch diameter trees uprooted in town.

Thunderstorm Wind, Box Butte

When
June 6, 5:21 PM MST
Where
Box Butte County, 0.69 mi S of (Aia)alliance Arpt
Measured
63 kt (72 mph) measured gust
Reported by
ASOS
Coordinates
42.050, -102.800

ASOS station KAIA - Alliance Municipal Airport reported wind gust.

Thunderstorm Wind, Sioux

When
June 6, 5:21 PM MST
Where
Sioux County, 2.55 mi E of Agate
Measured
50 kt (58 mph) measured gust
Reported by
RAWS
Coordinates
42.420, -103.740

RAWS station AGTN1 - Agate Fossil Beds reported wind gust 2 mile east-northeast of Agate, NE.

Thunderstorm Wind, Sioux

When
June 6, 5:24 PM MST
Where
Sioux County, 3.04 mi W of Montrose
Measured
56 kt (64 mph) measured gust
Reported by
RAWS
Coordinates
42.920, -103.790

RAWS station MTRN1 - Montrose reported wind gust 17 miles north-northeast of Harrison, NE.

Thunderstorm Wind, Morrill

When
June 6, 5:30 PM MST
Where
Morrill County, 2.06 mi W of Bridgeport
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.670, -103.140

Multiple trees uprooted at Bridgeport Cemetery.

Thunderstorm Wind, Dawes

When
June 6, 5:49 PM MST
Where
Dawes County, (Cdr)chadron Airport
Measured
65 kt (75 mph) measured gust
Reported by
ASOS
Coordinates
42.840, -103.100

ASOS station KCDR - Chardron Municipal Airport reported wind gust.

Thunderstorm Wind, Cheyenne

When
June 6, 6:15 PM MST
Where
Cheyenne County, (Sny)sidney Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
41.100, -102.990

ASOS station KSNY - Sidney Municipal Airport reported wind gust in stratiform region of squall line.

Thunderstorm Wind, Cheyenne

When
June 6, 6:20 PM MST
Where
Cheyenne County, 1.04 mi W of Lorenzo
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.050, -103.070

Minor structure blow overs at intersection of county road 8 and 19 due to estimated wind gusts around 60 MPH.

Thunderstorm Wind, Dawes

When
June 6, 6:22 PM MST
Where
Dawes County, 7.75 mi SSE of Chadron
Measured
59 kt (68 mph) measured gust
Reported by
RAWS
Coordinates
42.720, -102.970

RAWS station HRSN1 - Kings Canyon reported wind gust in Chadron State Park.

Thunderstorm Wind, Cheyenne

When
June 6, 6:30 PM MST
Where
Cheyenne County, 1.56 mi W of Sunol
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
41.160, -102.790

Union Pacific Railroad mesonet station UP252 - SUNOL1 reported wind gust 8 miles west of Lodgepole, NE.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2020Every state in 2020This day in weather historyWarnings in Nebraska, June 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 892582, 892583, 892584, 892585, 892586, 892587, 892588, 892594, 892596, 892595, 892597, 892598, 892599, 892600, 892601, 892602, 892603, 892604, 892605, 892589, 894230, 894231, 894232, 894233, 894234, 894235, 894236, 894237, 894238, 894239, 894240.